Yellow stools ...taking ppis for silent reflux

My dr recently diagnosed me with LPR(silent reflux) and increased my dosage of aciphex to twice a day. I've been doing this now for about 6 weeks. The last few days I've had yellow poop and each time I go feeling like I'm going to have diarrhea but it's just loose. I just read that this sounds like bile reflux. I'm really upset right now. Has anyone had a experience with this? Or anyone know what's going on with me? I have a Drs appt in the morning.

2 Replies

oldestnewest
  • I think I would have a careful read of the leaflet that comes with the medication or ask a pharmacist, to see whether this is a side effect of the pills you are taking. If so, there may be some adjustment that can be made.

    Light coloured stools that float can sometimes be a sign of steattorrhoea, or trouble digesting fats. If you have bile reflux, it normally tastes absolutely foul in your mouth, but I do not know whether you can have silent bile reflux.

  • You should not have a yellow stained stool unless you have had your gallbladder removed.

    But Rabeprazole has been reported as causing diarrhea. If this is your case then rapid transit may result in bile not being recovered for recycling, when it will pass through the large bowel and be excreted. Long-term this would be a problem leading to several deficiencies. You should not take this medication for a long period.

    However Rabeprazole has also (v.rarely) been reported as causing Hepatitis. If you have any signs of developing jaundice (such as orangey staining in the corners of the whites of your eyes) then you should go to A & E immediately.

    Did your Dr's appointment sort things out?

You may also like...